Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 217, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 20, 2007, 10:44 AM CDT for Gonzales County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2007, 10:44 AM CDT (15:44 UTC)
- Expired
- Jun 20, 2007, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2909 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 201545
FFWEWX
TXC177-201845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1044 AM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF GONZALES...
* UNTIL 145 PM CDT
* AT 1044 AM CDT...THE NATIONAL WEATHER SERVICE RADAR SHOWED AN
AREA OF RAIN...VERY HEAVY AT TIMES...DEVELOPING OVER GONZALES
COUNTY AND MOVING TO THE SOUTH AND SOUTHEAST AT 30 MPH.
RAINFALL AMOUNTS OF 1 TO 3 INCHES IS LIKELY. THESE SHOWERS AND
THUNDERSTORMS WILL CAUSE FLOODING AT LOW WATER CROSSING AND IN
LOW LYING AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAELDER AND
PALMETO
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2959 9721 2952 9721 2938 9724 2925 9745
2912 9762 2931 9781 2937 9785 2965 9764
2964 9760 2978 9732 2964 9714
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 9:39 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 20, 9:39 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 939 AM CDT WED JUN 20 2007 .UPDATE... UPDATED FORECAST TO DROP THE SEVERE THUNDERSTORM WATCH AND RECONFIGURE 1ST PERIOD POPS WITH DECAYING MCS OVER THE CENTER OF OUR CWFA. ALSO DROPPED 1ST PERIOD MAX TEMPS BY 1-4 DEGREES GIVEN RAIN-COOLING. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 636 AM CDT WED JUN 20 2007/ AVIATION... MVFR CONDITIONS WILL PREVAIL THROUGH 18Z. THE LEADING LINE OF THUNDERSTORMS WILL MOVE THROUGH THE TERMINAL AERODROMES BY 14Z WITH WIND GUSTS UP TO 55 KTS AND IFR VSBY IN DRENCHING RAINS. A STABLE AIRMASS THIS AFTERNOON WILL BE THE RESULT OF THE CURRENT CONVECTIVE ACTIVITY WITH VFR DEBRIS CLOUDS. A NARROW TROPICAL TAP MAY REMAIN OVER RIO GRANDE PLAINS THROUGHOUT THE DAY KEEPING MVFR CONDITIONS OVER KDRT. OTHERWISE, MVFR CIGS WILL RETURN TO ALL LOCATIONS AFTER 06Z TONIGHT. PREV DISCUSSION... /ISSUED 552 AM CDT WED JUN 20 2007/ UPDATE... HAVE UPDATED TO EXTEND SEVERE THUNDERSTORM WATCH 427 WEST ACROSS THE HILL COUNTRY TO VAL VERDE COUNTY BASED ON DERECHO MOVEMENT. PREV DISCUSSION... /ISSUED 447 AM CDT WED JUN 20 2007/ UPDATE... HAVE INCLUDED SEVERE THUNDERSTORM WATCH 427 FOR NORTHEASTERN AREAS OF SOUTH CENTRAL TEXAS. THIS INCLUDES BASTROP...BLANCO...BURNET... GILLESPIE...HAYS...LEE...LLANO...TRAVIS...AND WILLIAMSON COUNTIES. DERECHO CONTINUES TO PLUNGE SOUTH INTO CENTRAL TEXAS. PREV DISCUSSION... /ISSUED 409 AM CDT WED JUN 20 2007/ DISCUSSION... RAIN CHANCES HAVE SIGNIFICANTLY INCREASED FOR SOUTH CENTRAL TEXAS FOR TODAY COMPARED TO EARLIER FORECASTS. DERECHO PLUNGING SOUTH ACROSS WEST CENTRAL TO NORTH CENTRAL TEXAS. OUTFLOW BOUNDARY FROM MCS THAT MOVED OFF THE CENTRAL GULF COAST TUESDAY IS MOVING WEST ACROSS SOUTHEASTERN TEXAS. WEAK INVERTED TROUGH OVER NORTHERN MEXICO. AREA NATIONAL WEATHER SERVICE RADARS SHOW SHOWERS AND THUNDERSTORMS ALREADY FORMING ACROSS THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY. AIRMASS IS MOIST WITH PWS AROUND TWO INCHES, UNSTABLE WITH LI-S OF -7 TO -9 C AND CAPES OF 2K TO 3K J/KG, AND INCREASINGLY UNCAPPED WITH CINH FALLING UNDER 10 J/KG. UNDER THE INFLUENCE OF THE ABOVE FEATURES, EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL TEXAS TODAY. WILL MENTION LOCALLY HEAVY RAINFALL FOR TODAY. MAY HAVE TO ADD MENTION OF SEVERE IF CONVECTIVE PARAMETERS CONTINUE THEIR TRENDS OF BECOMING MORE POTENT. AFTER TODAY, SUBTROPICAL RIDGE TRIES TO ASSERT ITSELF WITH SUBSIDENCE INCREASING AND MOISTURE SLOWLY DECREASING. THE MEXICAN INVERTED TROUGH AND RESIDUAL BOUNDARIES WILL PERSIST INTO THURSDAY MAKING FOR SLIGHT CHANCE POPS ACROSS MUCH OF SOUTH CENTRAL TEXAS. AIRMASS DRIES OUT ENOUGH FOR NO POPS FRIDAY THROUGH MONDAY, ALTHOUGH CANNOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM IN THE LATE AFTERNOON EACH DAY. SOME MODELS WANT TO RETAIN A WEAKNESS IN THE RIDGE OR EVEN THE MEXICAN INVERTED TROUGH AND SHOULD THEY VERIFY, THEN POPS MAY HAVE TO BE INTRODUCED FOR PARTS OF THAT PERIOD. AN EASTERLY WAVE MOVES ACROSS SOUTHERN TEXAS LEADING TO SLIGHT CHANCE TO LOW END CHANCE POPS TUESDAY INTO NEXT WEDNESDAY. HAVE GENERALLY GONE WITH MEX GUIDANCE TEMPERATURES THE TODAY THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 75 94 72 95 / 50 20 20 10 10 AUSTIN BERGSTROM INTL AIRPORT 90 71 93 70 95 / 50 20 20 10 10 DEL RIO INTL AIRPORT 89 75 94 73 94 / 70 30 - 10 - SAN ANTONIO INTL AIRPORT 89 74 92 72 93 / 80 20 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/08/DC
Hazardous weather outlook, Jun 20, 3:56 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 AM CDT WED JUN 20 2007 TXZ171>173-183>194-202>209-217>225-228-210900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 356 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TODAY. THIS INCLUDES THE METROPOLITAN AREAS OF AUSTIN AND SAN ANTONIO. THE MAIN THREAT IS DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:20 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 55 min |
| Jun 20, 9:46 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Jun 20, 9:53 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Medina | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.